Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 01:19:55 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640647
  • Total Topics: 48663
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 146
Total: 152

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sculptra and Facial Wasting  (Read 4763 times)

0 Members and 1 Guest are viewing this topic.

Offline gcs_usa

  • member
  • Posts: 1
Sculptra and Facial Wasting
« on: January 05, 2007, 11:26:14 AM »
For those of you who have facial wasting of some form, and have limited resources in accessing treatment, I have some good news!

I was able to access free supplies of Sculptra through the company (Dermik Laboratories) which manufactures it.  The supplies are not unlimited, but they are sufficient in aiding the onset of severe facial wasting.  Simply type "Sculptra Patient Assistance" as your search string, and you should be able to locate the required website.

I should mention, however, that finding a physician to administer this product proved difficult, but I understand that more and more are doing so at low or no cost to the patient.

More importantly, however, is that treatment be accessed while facial wasting is no more than moderate.  The more severe it becomes, the more difficult it is to treat.

Best wishes to you all!

Offline Catman

  • Member
  • Posts: 419
  • Blessed with more than 9 lives! + since 1986
    • Who is the Catman?
Re: Sculptra and Facial Wasting
« Reply #1 on: January 06, 2007, 09:24:44 AM »
Severe facial wasting CAN be treated, though. The doctor who will do my face on the 21st of this month showed me  "before" and "after" pics of one of his patients and I was amazed at the change of this guys face. He had a very bad level of facial wasting . He gave the doc a single picture of himself when he was about 28 years old and this is what the doc used as a guide. The man is now in his mid forties but after his "filling" he looked about 15 years younger. Regarding treatment, when the wasting is more than moderate, I would say that this is mostly where the rise in the cost comes in. Obviously, the amount of the filling needed for the treatment will add up in the final price. The patient I referred to above had his face done with Pmma, which is what I will also choose.
Catman

Meow to the birds
Meow to the tree's
Meow to the end
of this dreadful disease...

Offline J.R.E.

  • Member
  • Posts: 7,180
  • Joined Dec-2003 Living positive, since 1985.
Re: Sculptra and Facial Wasting
« Reply #2 on: January 06, 2007, 02:48:46 PM »


My doctor started doing sculptra treatments in his office. Started about a year ago.



Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline manin77009

  • Member
  • Posts: 3
Re: Sculptra and Facial Wasting
« Reply #3 on: August 02, 2007, 11:47:01 AM »
My partner has been approved to receive the free Sculptra, and for a fee his Doctor will administrator the drug. However I'm afraid that because he also has server swollen glands in his neck the results will be nominal. Does anyone have advice on what to do about the swollen glands?
Tony

Offline bobino

  • Member
  • Posts: 264
Re: Sculptra and Facial Wasting
« Reply #4 on: August 03, 2007, 03:08:25 AM »

I vaguely recall something about a doctor in Los Angeles devising a treatment for certain swollen glands in the neck, but I don't remember exactly.  I think they were being treated with some kind of radiation.  Maybe if you did a search here in the forum you could find it.

Sorry I couldn't be more help.

Suivons les rivières
Gardons les torrents
Restons en colère
Soyons vigilants

Offline Catman

  • Member
  • Posts: 419
  • Blessed with more than 9 lives! + since 1986
    • Who is the Catman?
Re: Sculptra and Facial Wasting
« Reply #5 on: August 04, 2007, 04:08:01 PM »
Tony- your question is quite delicate and I really haven't any information to help you. It never really crossed my mind. The face does get swollen with the treatment and it may go down to the neck area while the substance used to inject the product slowly begins to get absorbed, it's normal. So don't freak out if the neck area gets a bit larger than what is is now. It goes down after a day or two.
About the swollen glands. Sometimes, depending on the condition, they can be treated with radiotherapy. But ask a doctor, because I'm only remembering a recent experience of someone I know who needed radiotherapy to treat a swollen gland close to a kidney. :-\
Catman

Meow to the birds
Meow to the tree's
Meow to the end
of this dreadful disease...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.